Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 12, 2015, 3:08 PM CST for 39 counties in Alabama. It took effect at Feb 13, 2015, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2015, 3:08 PM CST (21:08 UTC)
- In effect from
- Feb 13, 2015, 11:00 AM CST
- Expired
- Feb 13, 2015, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -147 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822 WWUS84 KBMX 122108 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 308 PM CST THU FEB 12 2015 ...DRY CONDITIONS EXPECTED FOR CENTRAL ALABAMA FRIDAY... ALZ011>015-017>050-131200- /O.UPG.KBMX.FW.A.0004.150213T1700Z-150213T2300Z/ /O.NEW.KBMX.FW.W.0005.150213T1700Z-150213T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 308 PM CST THU FEB 12 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST FRIDAY FOR CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 18 PERCENT. * IMPACTS...THE DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
655 WWUS84 KBMX 131018 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 418 AM CST FRI FEB 13 2015 ...DRY CONDITIONS EXPECTED FOR CENTRAL ALABAMA TODAY... ALZ011>015-017>050-132300- /O.CON.KBMX.FW.W.0005.150213T1700Z-150213T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 418 AM CST FRI FEB 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 17 PERCENT. * IMPACTS...THE DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 12, 10:55 AM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Feb 12, 10:55 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1055 AM CST THU FEB 12 2015 .UPDATE... MORNING UPDATE. && .DISCUSSION... WELL DESPITE THE STRONG NW WINDS BEHIND THE ARCTIC FRONT TEMPS HAVE MANAGED TO WARM MUCH QUICKER THAN ANTICIPATED THIS MORNING. HAD TO MAKE SOME SIGNIFICANT ADJUSTMENTS TO HOURLIES. ALSO HAD TO INCREASE HIGHS BY A FEW DEGREES IN MOST LOCATIONS. THINK A SLOW WARMING TREND WILL CONTINUE IN MOST LOCATIONS BUT TEMPS MAY LEVEL OFF OR COOL BY A COUPLE DEGREES THIS AFTERNOON IN THE NORTH. A STRATUS DECK HAS PUSHED SOUTHWARD OUT OF TN AND INTO N AL BUT SHOULD GRADUALLY BREAK UP OVER THE NEXT FEW HOURS. BREEZY CONDITIONS WILL PERSIST THRU THE DAYLIGHT HOURS WITH NW WINDS OF 10-20 MPH AND HIGHER GUSTS. SPEEDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA. 19 && .AVIATION... 12Z TAF DISCUSSION. OVERALL VFR CONDITIONS FOR THE NEXT 24 HOURS. THERE WILL BE A BRIEF WINDOW IN WHICH MVFR CLOUDS WILL SLIDE SOUTH THIS MORNING AND COULD IMPACT THE NORTHERN SITES THROUGH 16Z. OTHERWISE BRISK WINDS WILL OCCUR AFTER 16Z FROM THE NORTH. 16 && .PREV DISCUSSION... /ISSUED 447 AM CST THU FEB 12 2015/ SHORT TERM... TODAY THROUGH MONDAY MORNING. AN UPPER TROUGH DEVELOPS ACROSS AREAS EAST OF THE MISSISSIPPI RIVER THIS PERIOD. IT APPEARS THAT SOME PHASING OF NORTHERN STREAMS OCCURS THIS PERIOD...PROVIDING A CROSS POLAR FLOW AND SURGE OF ARCTIC AIR INTO THE EASTERN UNITED STATES. IN FACT...IT LOOKS LIKE TWO RATHER LARGE SURGES OCCUR THIS PERIOD. SINCE THE SOUTHERN STREAM IS NOT INVOLVED...MOISTURE REMAINS VERY LIMITED. THEREFORE...MUCH COOLER..DRIER AND BREEZY CONDITIONS ARE EXPECTED TODAY AS THE FIRST SURGE OF ARCTIC AIR HEADS SOUTHWARD. WINDS MAY GUST UP TO AROUND 25 MPH...JUST BELOW ADVISORY CRITERIA. THE MAIN SURGE OF COLD AIR GOES JUST EAST AND NORTH OF THE AREA OVERNIGHT...BUT LOWS WILL STILL HIT THE UPPER TEENS IN SOME LOCATIONS NORTH AND EAST. THIS IS JUST ABOVE THE HARD FREEZE WARNING CRITERIA...BUT STILL COLD. MODELS HAVE BEEN IN GOOD AGREEMENT THAT THE SURGE OF ARCTIC AIR ARRIVING SUNDAY MORNING WILL BE A BIT COOLER...BUT ONCE AGAIN THE MAIN SURGE HEADS EAST AND NORTH. CENTRAL ALABAMA WILL EXPERIENCE WIND GUSTS OF 25 TO 30 MPH AND TEMPERATURES WILL DROP CLOSE TO 15 DEGREES NORTH. THIS ALSO DROPS THE WIND CHILL READINGS NEAR ZERO NORTH. HIGH AND LOW TEMPERATURES WILL FLUCTUATE SOME 10 TO 20 DEGREES FROM POST FRONTAL TO MODERATING TO POST FRONTAL...IE THE CENTRAL ALABAMA ROLLER COASTER. 75 LONG TERM... MONDAY AFTERNOON THROUGH THURSDAY. ALTHOUGH THE SPECIFIC DETAILS...EVOLUTION AND TIMING DIFFER BETWEEN THE ECMWF AND GFS THIS TIME PERIOD...THE IDEA OF A MUCH MORE DYNAMIC SYSTEM AFFECTING CENTRAL ALABAMA THIS PERIOD ARE FRONT AND CENTER. NORTHERN STREAM ENERGY DIVES SOUTHWARD AND DIGS A TROUGH MUCH FURTHER WEST AND SOUTH NEXT WEEK. THE SOUTHERN ENERGY DOES NOT TRANSLATE EASTWARD AND DAMPEN LIKE PREVIOUS WINTER SYSTEMS. THIS PRODUCES A MUCH LARGER TROUGH AND IT PHASES WITH MORE NORTHERN ENERGY BY TUE-WED. CENTRAL ALABAMA WILL BE VERY CLOSE TO THE STRONGEST GRADIENT...MEANING THAT THERE WILL BE A CHANCE OF SOME THUNDERSTORMS FOLLOWED BY SOME WINTRY WEATHER. ALL OF THE MEDIUM RANGE MODELS DEPICT THIS BAROCLINIC ZONE NEAR CENTRAL ALABAMA WITH A WAVE DEVELOPING ALONG IT. THIS LOW VARIED QUITE A BIT IN INTENSITY BETWEEN MODELS AND VARIED SOME 18 HOURS IN TIMING TOO. STILL BELIEVE IT IS PRUDENT TO MENTION A SMALL CONFIDENCE CHANCE OF SEVERE STORMS TUESDAY...MAINLY SOUTH. ADDITIONALLY...WILL ALSO MENTION A LOW CONFIDENCE CHANCE OF WINTRY WEATHER TUESDAY NIGHT INTO WEDNESDAY. LIKE I MENTIONED...THE MODELS HAVE BEEN SOMEWHAT CONSISTENT WITH THE OVERALL PATTERN DEPICTION AND THIS SYSTEM CERTAINLY HAS A CHANCE TO HAVE AN IMPACT IN CENTRAL ALABAMA. DETAILS WILL CERTAINLY CHANGE...BUT KEEP ABREAST OF THE LATEST WEATHER FORECAST FOR CENTRAL ALABAMA HEADING INTO NEXT WEEK. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 19 43 22 50 / 0 0 0 0 0 ANNISTON 49 21 44 25 55 / 0 0 0 0 0 BIRMINGHAM 47 20 44 25 56 / 0 0 0 0 0 TUSCALOOSA 48 23 45 27 58 / 0 0 0 0 0 CALERA 49 24 45 28 55 / 0 0 0 0 0 AUBURN 55 26 48 28 54 / 0 0 0 0 0 MONTGOMERY 58 24 48 27 58 / 0 0 0 0 0 TROY 60 23 50 27 58 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Feb 12, 6:25 AM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 625 AM CST THU FEB 12 2015 ALZ011>015-017>050-131530- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 625 AM CST THU FEB 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A VERY DRY AIR MASS WILL MOVE INTO CENTRAL ALABAMA ON FRIDAY. OUTDOOR BURNING IS DISCOURAGED. ANOTHER STRONG COLD FRONT WILL PASS THROUGH ON SATURDAY NIGHT. TEMPERATURES BY SUNDAY MORNING COULD DROP BELOW 15 DEGREES RANGE FOR AREAS ALONG AND NORTH OF A FAYETTE TO HEFLIN LINE. WIND CHILL VALUES BRIEFLY DROP TO NEAR ZERO WITH WIND GUSTS UP TO 30 MPH POSSIBLE. VERY DRY AIR MAY ALSO LEAD TO A HIGH FIRE DANGER ON SUNDAY. A STRONG STORM SYSTEM MOVES INTO THE AREA ON TUESDAY. SEVERE WEATHER INCLUDING DAMAGING WINDS...FLOODING...AND ISOLATED TORNADOES MAY BE POSSIBLE THROUGH TUESDAY EVENING AHEAD OF A COLD FRONT. BEHIND THE COLD FRONT...A COLD AIRMASS WILL MOVE INTO THE AREA QUICKLY. THERE IS A POSSIBILITY THAT PORTIONS OF CENTRAL ALABAMA WILL SEE RAIN SWITCH TO SNOW OVERNIGHT TUESDAY...AND THEN SEE ALL SNOW ON WEDNESDAY...AS AN UPPER LOW SWINGS THROUGH. WINDS WILL ALSO BE A CONCERN ON TUESDAY AND WEDNESDAY WITH WIND GUSTS UP TO 30 MPH. THERE IS STILL SOME TIMING ISSUES TO WORK OUT SO CONFIDENCE IS LOW AT THIS TIME. STAY TUNED OVER THE NEXT SEVERAL DAYS FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED FROM TUESDAY THROUGH WEDNESDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:02 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.